ETHICON INC. PRLNE BLU 30IN 4-0 S/A BB; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Model Number |
8881H |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Perforation of Vessels (2135)
| Date of Event |
01/23/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.During the procedure, the needle pulled off with tissue passage, puncturing a vessel.The needle could be recovered, and no parts remain in patient.The needle was caught in the needle holder.There were no adverse patient consequences nor significant delay reported.The procedure was finished with same like device.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Component code: g07002 device not returned.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were there any unexpected outcomes or complications as a result of the punctured vessel? if yes, please provide more details: what is the current status of the patient? please perform and document the follow up attempt for product return.Note: related events reported via 2210968-2023-01117.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/13/2023.G07002 - pending evaluation of returned device.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.A device has been received for product code 8881h, lot rmbcsc, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, the following was obtained: were there any unexpected outcomes or complications as a result of the punctured vessel? no complications or unexpected outcomes have been documented.What is the current status of the patient? patient is stable.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-01116 and 2210968-2023-01117.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 4/4/2023.H6 component code: g07002 no device problem found.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.Two opened boxes with sixteen packets each of product code 8881h were received for evaluation.Upon initial inspection, of the samples, no external damages were observed on the packets.As per the sampling plan, a visual inspection was performed on thirteen samples, the packets were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during the evaluation.A functional test was performed using instron equipment and the pull force result was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-01117.